MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE, BIPOLAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number WA00014A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: age-related wear in connection with repeated extreme bending or tensile loads led to the breakage the wires in the cable.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the medical device connection cable had sparks at the connector.The issue was found during a therapeutic plasma transurethral resection in saline procedure.There were no reports of patient harm.

Brand Name
HF-CABLE, BIPOLAR
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25735167
Report Number9610773-2026-04770
Device Sequence Number10358315
Product Code FAS
UDI-Device Identifier04042761076449
UDI-Public04042761076449
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA00014A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002807798-02/23/2026-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4).
Patient SexUnknown